Alert archive / California / Wind Advisories in 2014
Wind Advisory 18, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 14, 2014, 11:52 PM PDT for Los Angeles County, California. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 11:52 PM PDT (06:52 UTC)
- Expired
- Mar 15, 2014, 3:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WWUS76 KLOX 150652 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1152 PM PDT FRI MAR 14 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA OVERNIGHT INTO SATURDAY... .STRONG NORTH WINDS HAVE DEVELOPED ACROSS THE SANTA YNEZ MOUNTAINS...THE SOUTH COAST OF SANTA BARBARA BELOW PASSES AND CANYONS...AND THROUGH THE INTERSTATE 5 CORRIDOR THIS EVENING. AS THE WINDS BECOME MORE NORTHEASTERLY...GUSTY WINS ARE EXPECTED TO BECOME WIDESPREAD IN THE SANTA CLARITA VALLEY AND THE SANTA MONICA MOUNTAINS. WINDS WILL BEGIN TO DIMINISH ACROSS SANTA BARBARA COUNTY BY MID MORNING...BUT PERSIST INTO THE AFTERNOON ACROSS LOS ANGELES AND VENTURA COUNTIES. GUSTY NORTH TO NORTHEAST WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF THE NORTHWESTERN SAN FERNANDO VALLEY...THE VENTURA COUNTY VALLEYS AND ACROSS PORTIONS OF MALIBU...BUT WINDS IN THESE AREAS ARE EXPECTED TO REMAIN MOSTLY BELOW ADVISORY LEVELS. CAZ039-052-151500- /O.NEW.KLOX.WI.Y.0018.140315T0652Z-140315T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1152 PM PDT FRI MAR 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT SATURDAY. * WINDS AND TIMING...NORTHWEST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID MORNING SATURDAY...THEN WINDS WILL DIMINISH. * IMPACTS...MAJOR ROADWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND NEAR MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-151500- /O.NEW.KLOX.WI.Y.0018.140315T0652Z-140315T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1152 PM PDT FRI MAR 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SATURDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL BECOME NORTHEAST OVERNIGHT...THEN CONTINUE THROUGH MID AFTERNOON SATURDAY BEFORE DIMINISHING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5...AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-151500- /O.NEW.KLOX.WI.Y.0018.140315T0652Z-140315T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1152 PM PDT FRI MAR 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SATURDAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO BECOME WIDESPREAD OVERNIGHT...THEN CONTINUE THROUGH MID AFTERNOON SATURDAY BEFORE DIMINISHING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON ROADWAYS INCLUDING INTERSTATE 5 AND HIGHWAYS 14 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-151500- /O.NEW.KLOX.WI.Y.0018.140315T0652Z-140315T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 1152 PM PDT FRI MAR 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT SATURDAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO BECOME WIDESPREAD OVERNIGHT...THEN CONTINUE THROUGH MID AFTERNOON SATURDAY BEFORE DIMINISHING. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON TOPANGA AND MALIBU CANYON ROADS AND KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DB/CAK
3 follow-up statements
579 WWUS76 KLOX 151212 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 512 AM PDT SAT MAR 15 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .GUSTY NORTH WINDS WERE AFFECTING THE SANTA YNEZ MOUNTAINS...THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS...AND THE INTERSTATE 5 CORRIDOR EARLY THIS MORNING. AS THE WINDS BECOME MORE NORTHEASTERLY BY MID MORNING...WINDS WILL DIMINISH ACROSS SANTA BARBARA COUNTY...BUT ARE EXPECTED TO SPREAD INTO THE SANTA CLARITA VALLEY AND THE SANTA MONICA MOUNTAINS. GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON ACROSS LOS ANGELES AND VENTURA COUNTIES. GUSTY NORTH TO NORTHEAST WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF THE NORTHWESTERN SAN FERNANDO VALLEY...THE VENTURA COUNTY VALLEYS...THE VENTURA COUNTY COASTAL PLAIN...AND BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD...BUT WINDS IN THESE AREAS ARE EXPECTED TO REMAIN MOSTLY BELOW ADVISORY LEVELS. CAZ039-052-151600- /O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 512 AM PDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS AND TIMING...NORTHWEST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH ON THE SOUTH COAST...AND 45 MPH IN THE MOUNTAINS WILL CONTINUE THROUGH MID MORNING...THEN WINDS WILL DIMINISH. * IMPACTS...MAJOR ROADWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND NEAR MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-152015- /O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 512 AM PDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL DIMINISH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5...AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-152015- /O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 512 AM PDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS MORNING...CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL DIMINISH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON ROADWAYS INCLUDING INTERSTATE 5 AND HIGHWAYS 14 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-152015- /O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 512 AM PDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP THIS MORNING...CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL DIMINISH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON TOPANGA AND MALIBU CANYON ROADS AND KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DB/CAK
097 WWUS76 KLOX 151557 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 857 AM PDT SAT MAR 15 2014 ...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY... .GUSTY NORTHEASTERLY WINDS ARE EXPECTED TO SPREAD INTO THE SANTA CLARITA VALLEY AND THE SANTA MONICA MOUNTAINS. GUSTY WINDS WILL CONTINUE INTO THE AFTERNOON ACROSS LOS ANGELES AND VENTURA COUNTIES. GUSTY NORTH TO NORTHEAST WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF THE NORTHWESTERN SAN FERNANDO VALLEY...THE VENTURA COUNTY VALLEYS...THE VENTURA COUNTY COASTAL PLAIN...AND BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD...BUT WINDS IN THESE AREAS ARE EXPECTED TO REMAIN MOSTLY BELOW ADVISORY LEVELS. CAZ039-052-151700- /O.EXP.KLOX.WI.Y.0018.000000T0000Z-140315T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 857 AM PDT SAT MAR 15 2014 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... SANTA BARBARA COUNTY WINDS HAVE FALLEN TO BELOW ADVISORY LEVELS. $$ CAZ053-054-152200- /O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 857 AM PDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID AFTERNOON... THEN WINDS WILL DIMINISH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5...AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-152200- /O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 857 AM PDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS MORNING... CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL DIMINISH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON ROADWAYS INCLUDING INTERSTATE 5 AND HIGHWAYS 14 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-152200- /O.CON.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 857 AM PDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP THIS MORNING...CONTINUE THROUGH MID AFTERNOON...THEN WINDS WILL DIMINISH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON TOPANGA AND MALIBU CANYON ROADS AND KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
614 WWUS76 KLOX 152210 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 310 PM PDT SAT MAR 15 2014 CAZ046-053-054-088-152315- /O.EXP.KLOX.WI.Y.0018.000000T0000Z-140315T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA... NEWHALL...VALENCIA 310 PM PDT SAT MAR 15 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DROPPED TO BELOW ADVISORY LEVELS IN ALL AREAS ALTHOUGH THERE ARE STILL A FEW SITES WITH INFREQUEST GUSTS INTO THE LOW 30MPH RANGE...ESPECIALLY IN THE LA COUNTY MOUNTAINS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 8:30 PM PDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 14, 8:30 PM PDT, 3 hours 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT FRI MAR 14 2014 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL BRING OFFSHORE WINDS AND UNSEASONABLY WARM CONDITIONS TO THE REGION THROUGH THE WEEKEND. NEAR RECORD HIGH TEMPERATURES WILL BE POSSIBLE IN SOME AREAS. A COUPLE OF UPPER LEVEL TROUGHS OF LOW PRESSURE WILL MOVE IN NEXT WEEK FOR A COOLING TREND IN ALL AREAS ALTHOUGH DRY CONDITIONS ARE EXPECTED TO PERSIST. && .SHORT TERM (TONIGHT-MON)... SOME MID AND HIGH LEVEL CLOUDS STREAMING ACROSS VENTURA AND LOS ANGELES COUNTIES THIS EVENING IN ASSOCIATION WITH A WEAK UPPER LEVEL WAVE PASSING THROUGH THE AREA. IN ASSOCIATION WITH THIS UPPER LEVEL WAVE FEATURE ARE INCREASING NORTHERLY WINDS THROUGH MIDNIGHT. THE MAIN AREAS IMPACTED BY THE GUSTY NORTH WINDS WILL BE THE SBA COUNTY MOUNTAINS AND SOUTH COAST AS WELL AS THE I-5 CORRIDOR OF THE LA COUNTY MOUNTAINS EXTENDING SOUTHWARD INTO THE SANTA CLARITA AND SAN FERNANDO VALLEYS. AT THIS POINT...THINKING WIND GUSTS FROM THE NORTH WILL GENERALLY BE IN THE 30 TO 40 MPH RANGE IN THE ABOVE MENTIONED AREAS. WINDS ARE EXPECTED TO THEN SHIFT TO THE NORTHEAST IN THE MOUNTAINS AFTER MIDNIGHT...WITH OFFSHORE WINDS INCREASING IN SPEED AND AREAL COVERAGE ON SATURDAY MORNING. 00Z NAM CONTINUES TO SHOW A LAX-DAGGETT PRESSURE GRADIENT OF AROUND -3 MB (WHICH IS NOT ALL THAT IMPRESSIVE) BUT THERE IS SOME FAIRLY GOOD UPPER LEVEL WIND SUPPORT AT THE 850 MB LEVEL. IN EVENING UPDATE...HAVE BUMPED UP PROJECTED WIND SPEEDS IN THE MOUNTAINS FOR SATURDAY WITH LOCAL GUSTS UP TO 45 MPH. LATER SHIFTS MAY NEED TO ISSUE WIND ADVISORIES FOR THE MOUNTAINS AND PORTIONS OF THE VALLEYS...BUT FOR NOW BROUGHT WIND SPEEDS UPWARD TO JUST SHY OF WIND ADVISORY LEVELS. EARLIER GFS MODEL ALSO SHOWING A SLIGHT BUMP UP IN OFFSHORE WINDS FOR MID MORNING SATURDAY ON CROSS SECTION. WHILE THE DEVELOPING OFFSHORE WINDS WILL BE THE MAIN WEATHER STORY...A WEAK EDDY CIRCULATION MAY GENERATE SOME PATCHY LOW CLOUDS AND FOG LATER TONIGHT ACROSS THE LA COUNTY COAST. THE COMBINATION OF A BUILDING UPPER LEVEL RIDGE OF HIGH PRESSURE AND OFFSHORE FLOW NEAR THE SURFACE WILL BRING SIGNIFICANT WARMING AND DRYING TO THE REGION OVER THE WEEKEND...WITH HIGH TEMPERATURES CLIMBING TO NEAR RECORD LEVELS BOTH DAYS. IN EVENING UPDATE...BUMPING UP VALLEY TEMPERATURES SLIGHTLY FOR SATURDAY...WITH WARMEST VALLEYS CLIMBING INTO THE UPPER 80S. BY SUNDAY...WARMEST LOCATIONS COULD NUDGE UP INTO THE LOWER 90S AS THE RIDGE OF HIGH PRESSURE CONTINUES TO STRENGTHEN OVER SOUTHERN CALIFORNIA. WARMING TEMPERATURES WILL ALSO BE FELT ACROSS MANY COASTAL LOCATIONS...INCLUDING THE CENTRAL COAST. FOR MORE INFORMATION ON FIRE WEATHER CONCERNS THIS WEEKEND...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. *** FROM PREVIOUS DISCUSSION *** BY MONDAY MORNING THE PRESSURE ISOPLETHS ARE RUNNING ZONAL...HEIGHTS FALL...AND THE OFFSHORE WINDS ABATE. TEMPS SHOULD DROP ABOUT 10 DEGREES FROM SUNDAYS HIGHS. .LONG TERM (TUE-FRI)...THE RIDGE OF HIGH PRESSURE WILL CONTINUE TO WEAKEN TUES WITH CONTINUED COOLING. LIKING THE GFS PATTERN OF ADDITIONAL HEIGHT AND THICKNESS FALLS WED AND THU AS A WEAK UPPER LOW MOVES INTO THE WEST COAST TO OUR NORTH RESULTING IN INCREASED CLOUD COVER BUT NO PRECIPITATION. ANOTHER SHORTWAVE SEEMS TO BE APPROACHING AT THE END OF THE MODEL RUN WITH A SLIGHT CHANCE OF SOME RAIN...BUT THERE IS VERY LOW CONFIDENCE IN THIS AT THIS TIME. && .AVIATION...15/0030Z. UPPER LEVEL WINDS FROM THE NORTHWEST TO NORTH THIS EVENING WILL SHIFT TO THE NORTHEAST OVERNIGHT INTO SATURDAY. MOSTLY VFR CONDITIONS EXPECTED ACROSS THE AIRFIELDS DURING THE NEXT 24 HOURS...WITH THE EXCEPTION OF SOME MVFR VSBYS DUE TO HAZE ACROSS THE LA COUNTY COAST. THERE IS A 30 PERCENT CHANCE OF IFR CIGS DEVELOPING LATE TONIGHT OR EARLY SATURDAY MORNING ACROSS KLAX AND KLGB. MARINE INVERSION EXPECTED TO LOWER DUE TO OFFSHORE TRENDS. KLAX...VSBY 5SM HZ EXPECTED BETWEEN 15/10-15/20Z...OTHERWISE VFR CONDITIONS TO CONTINUE. 30 PERCENT CHANCE OF IFR CIGS LATE TONIGHT OR EARLY SATURDAY MORNING. KBUR...VFR CONDITIONS THROUGH PERIOD. CHANCE OF LIGHT OFFSHORE WINDS SURFACING AT KBUR AFTER 17Z ON SATURDAY. && .FIRE WEATHER... PINES FIRE CONSUMED AROUND 150 ACRES EARLIER TODAY NEAR GORMAN IN THE LOS ANGELES COUNTY MOUNTAINS. NORTHWEST WINDS GUSTING TO 30-35 MPH WILL IMPACT THE BURN AREA THIS EVENING. THE GUSTY NORTHWEST WINDS COMBINED WITH HUMIDITIES IN THE TEENS WILL CONTINUE TO BRING ELEVATED FIRE WEATHER CONCERNS TO THE INTERSTATE 5 CORRIDOR PORTION OF THE LA COUNTY MOUNTAINS TONIGHT. WINDS WILL BEGIN TO SHIFT TO THE NORTHEAST IN THE MOUNTAINS AFTER MIDNIGHT...PEAKING BY MID MORNING SATURDAY. HUMIDITIES WILL RANGE BETWEEN 10 AND 20 PERCENT ACROSS MUCH OF THE REGION ON SATURDAY. WHILE OFFSHORE WINDS ARE EXPECTED TO WEAKEN SOMEWHAT ON SATURDAY NIGHT AND SUNDAY...HUMIDITIES ARE PROJECTED TO FALL INTO SINGLE DIGITS ACROSS SOME AREAS. THE COMBINATION OF GUSTY OFFSHORE WINDS...LOW HUMIDITIES...AND WARM TEMPERATURES WILL BRING ELEVATED FIRE DANGER THROUGH THE WEEKEND. BRIEF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY AND SUNDAY...BUT DURATIONS OF CRITICAL CONDITIONS ARE NOT EXPECTED TO BE SUFFICIENTLY LONG TO WARRANT RED FLAG WARNINGS. && .MARINE...14/2100Z. GALE FORCE NORTHWEST WINDS MAY DEVELOP FROM POINT PIEDRAS BLANCAS TO SAN CLEMENTE ISLAND INCLUDING THE WEST PORTION OF THE SANTA BARBARA CHANNEL MONDAY MORNING AND PREVAIL THROUGH TUESDAY MORNING. A FRONTAL SYSTEM IS EXPECTED TO WEAKEN AND DISSIPATE OVER NORTHERN CALIFORNIA AND THE OFFSHORE WATERS MONDAY MORNING. THE REMNANTS OF THE SYSTEM WILL THEN MOVE SOUTHEAST WHILE A RIDGE OF HIGH PRESSURE BUILDS INLAND. A STRONG PRESSURE GRADIENT IS EXPECTED TO DEVELOP NEAR SHORE AS THE RIDGE OF HIGH PRESSURE BUILDS INLAND AND STRONG NORTHWEST WINDS ARE EXPECTED NEAR SHORE. THE STRONG PRESSURE GRADIENT IS EXPECTED TO WEAKEN TUESDAY BUT SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY EXIST. THE SEAS GENERATED BY THE STRONG NORTHWEST WINDS WILL CREATE HAZARDS ALONG WEST AND NORTHWEST FACING SHORES AND IN EXPOSED BAYS AND INLETS OF THE NORTHERN CHANNEL ISLANDS AS WELL AS SANTA BARBARA AND SAN NICOLAS ISLANDS MONDAY THROUGH TUESDAY. IN THE MEANTIME TWO FRESH NORTHWEST SWELL EVENTS WILL ARRIVE. A STORM SYSTEM OVER THE WESTERN PORTION OF THE CENTRAL PACIFIC ON WEDNESDAY WITHIN A FETCH ORIENTED 300-310 RELATIVE TO SOUTHWEST CALIFORNIA HAD GENERATED SEAS OVER 30 FEET. THE SWELLS WILL DECAY IN ROUTE AND ARRIVE SATURDAY EVENING. THE SURF WILL BE THE SMALLER OF THE TWO EVENTS. AN AREA OF LOW PRESSURE LOCATED 2000 MILES NORTHWEST OF POINT CONCEPTION TODAY WAS GENERATING SEAS OVER 40 FEET. THE FETCH AREA WAS ORIENTED RELATIVE TO SOUTHWEST CALIFORNIA BETWEEN 285-300 DEGREES. THE SWELLS ARE EXPECTED TO BEGIN ARRIVING SUNDAY AND BUILD THROUGH MONDAY MORNING. BOTH EVENTS WILL LIKELY GENERATE STRONG RIP CURRENTS BUT ON MONDAY THE RIP CURRENTS WILL BE FREQUENT AND WIDESPREAD FROM SLO TO LA COUNTIES. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...GOMBERG/JLD AVIATION...GOMBERG FIRE WEATHER...GOMBERG MARINE...30 SYNOPSIS...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 14, 2:32 PM PDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 PM PDT FRI MAR 14 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-151300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 232 PM PDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A GALE FORCE WIND OUTLOOK FOR NEARSHORE SOUTHWEST CALIFORNIA MONDAY THROUGH MONDAY NIGHT. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JLD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:23 AM PDT | High Surf Advisory | LOX | 4 days | |
| Mar 15, 2:17 PM PDT | Gale Watch | LOX | 13 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.